CASE REPORTS
JOURNAL ARTICLE
REVIEW
Add like
Add dislike
Add to saved papers

Hypothermia and rhabdomyolysis following olanzapine injection in an adolescent with schizophreniform disorder.

Hypothermia and rhabdomyolysis are infrequent adverse effects of antipsychotic drugs. Here we report a case of an adolescent with schizophreniform disorder who developed both of them simultaneously after intramuscular injection of olanzapine. A 17-year-old male patient was hospitalized for treatment of psychotic symptoms, which persisted on risperidone 3 mg/day for 3 weeks. Then his antipsychotic drug was shifted to oral olanzapine 10 mg/day. The next day, he received intramuscular injection of olanzapine 5 mg and soon developed hypothermia, rhabdomyolysis, hypotension and bradycardia. These symptoms subsided gradually in the next 2 weeks after supportive treatment was given. Such adverse effects were not observed in the following 7 months. Possible pharmacological mechanisms were discussed. Physicians should be cautious about patients' clinical symptoms after giving olanzapine injection or rapid titration in dosage.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app